Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 13, 2016, 3:27 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2016, 3:27 AM EST (08:27 UTC)
- Expired
- Feb 13, 2016, 9:16 PM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
330 WHUS73 KGRR 130827 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 AM EST SAT FEB 13 2016 LMZ844>849-131630- /O.CAN.KGRR.GL.W.0007.000000T0000Z-160213T1200Z/ /O.NEW.KGRR.SC.Y.0013.160213T0827Z-160214T0500Z/ /O.CAN.KGRR.UP.W.0001.000000T0000Z-160213T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
539 WHUS73 KGRR 131607 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1107 AM EST SAT FEB 13 2016 LMZ844>849-140015- /O.CON.KGRR.SC.Y.0013.000000T0000Z-160214T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1107 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS THIS EVENING THEN TURNING NORTHEAST 5 TO 10 KNOTS LATE TONIGHT. * WAVES...4 TO 6 FEET TODAY... DECREASING TO 1 TO 2 FEET BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
068 WHUS73 KGRR 132030 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST SAT FEB 13 2016 LMZ844>849-140430- /O.CON.KGRR.SC.Y.0013.000000T0000Z-160214T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 10 TO 20 KNOTS WILL TURN NORTHEAST AND DIMINISH 5 TO 10 KNOTS LATE TONIGHT. * WAVES...3 TO 5 FEET THIS EVENING WILL SUBISDE TO 1 TO 2 FEET BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
984 WHUS73 KGRR 140216 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 916 PM EST SAT FEB 13 2016 LMZ844>849-140330- /O.CAN.KGRR.SC.Y.0013.000000T0000Z-160214T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 916 PM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WAVES HAVE DECREASED BELOW ADVISORY CRITIERA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:24 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 13, 3:24 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 AM EST SAT FEB 13 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 324 AM EST SAT FEB 13 2016
HIGH PRESSURE WILL MOVE OVER THE GREAT LAKES TODAY AND PROVIDE SOME
SUNSHINE AWAY FROM THE LAKE. LAKE EFFECT SNOW WILL CONTINUE WEST OF
US-131 WHERE A FEW MORE INCHES OF SNOW WILL ACCUMULATE. A COLD DAY
IS EXPECTED WITH HIGHS IN THE TEENS. TONIGHT WILL BE VERY COLD WITH
MANY LOCATIONS BELOW 0. LIGHT SNOW WILL MOVE IN LATE SUNDAY AND
SUNDAY NIGHT AS A CLIPPER MOVES ACROSS ILLINOIS/INDIANA. WARMER
WEATHER WILL RETURN EARLY NEXT WEEK WITH HIGHS IN THE MID 30S.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 324 AM EST SAT FEB 13 2016
FORECAST CONCERNS DEAL WITH ONGOING LAKE EFFECT AND THE NEXT CLIPPER
MOVING THROUGH SUNDAY AND SUNDAY NIGHT.
LATEST RADAR TRENDS SHOW AREAS WEST OF US-131 RECEIVING MODERATE
SNOW. VISIBILITIES AT HART/HOLLAND/BENTON HARBOR ARE UNDER 2SM -SHSN.
DESPITE LOW INVERSION HEIGHTS...INSTABILITY IS VERY HIGH OVER THE
LAKE AND SNOW SHSN WILL CONTINUE TODAY ACROSS THE WESTERN CWA. NOT
MUCH SNOW IS OCCURRING IN KALAMAZOO AND LAKE COUNTIES AND SO WE
ENDED THE ADVISORY THERE. IT/S POSSIBLE THAT SOME LIGHT SHOW MAY
REDEVELOP AS WINDS BACK A COUPLE OF DEGREES...BUT IMPACTS SHOULD BE
MINIMAL. WE KEPT THE HEADLINES AS IS WITH A WINTER WX ADVISORY ALONG
THE LAKE SHORE EXCEPT FOR THE WINTER STORM WARNING COUNTIES OF
ALLEGAN AND VAN BUREN WHERE ANOTHER 1-4 INCHES MAY FALL TODAY.
DON'T REALLY THINK THE SNOW WILL END AT THE LAKE SHORE BEFORE THE
NEXT CLIPPER ARRIVES LATE SUNDAY. THERE HAS BEEN A SOUTHWARD TREND
IN THE TRACK OF THE LOW BUT WE/LL STILL RECEIVE SOME LIGHT SNOW
SUNDAY AFTERNOON INTO MONDAY. . ACCUMULATIONS OF AN INCH OR TWO
LOOKS POSSIBLE.
TODAY WILL BE VERY COLD WITH HIGHS ONLY REACHING THE MID TEENS. THEN
TEMPS WILL PLUMMET BELOW 0 TONIGHT IN MANY LOCATIONS AWAY FROM THE
LAKE SHORE. WIND CHILLS WON/T GET OUT OF HAND THOUGH DUE TO
DIMINISHING WINDS.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 324 AM EST SAT FEB 13 2016
AFTER A BRIEF REPRIEVE FROM THE BITTER COLD AIR EARLY NEXT WEEK
ANOTHER ARCTIC FRONT SLIPS SOUTH THROUGH THE AREA ON TUESDAY NIGHT.
WE SHOULD SEE A FEW SNOW SHOWERS WITH THE FRONTAL PASSAGE HOWEVER
NOT MUCH LAKE EFFECT SNOW IS EXPECTED BEHIND THE FRONT ON WEDNESDAY
SINCE SURFACE RIDGING AND SUBSIDENCE IS QUICK TO MOVE IN.
THE MID WEEK BOUT OF COLD AIR DOES NOT STICK AROUND FOR VERY LONG AS
THE NRN BRANCH OF THE JET RETREATS AND AN APPROACHING PACIFIC SYSTEM
INDUCES A STRONG WARM ADVECTION PATTERN THURSDAY AND FRIDAY.
CURRENTLY IT LOOKS LIKE THIS SYSTEM WILL BRING RAIN SHOWERS AND MILD
TEMPS IN THE 40S NEXT FRIDAY... BUT A BRIEF PERIOD OF MIXED
PRECIPITATION INCLUDING FREEZING RAIN IS POSSIBLE THURSDAY NIGHT AND
EARLY FRIDAY MORNING.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1156 PM EST FRI FEB 12 2016
SNOW SHOWERS WILL BE CONFINED TO NEAR LAKE MICHIGAN OVERNIGHT AND
ON SATURDAY WITH MOSTLY VFR CONDITIONS INLAND. NORTHWEST WINDS
WILL GUST TO 20 KNOTS AT TIMES THROUGH SATURDAY AFTERNOON.
&&
.MARINE...
ISSUED AT 324 AM EST SAT FEB 13 2016
BASED ON COASTAL OBS...WE DISCONTINUED THE GALE WARNING AND ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT THROUGH THIS EVENING.
&&
.HYDROLOGY...
ISSUED AT 301 PM EST FRI FEB 12 2016
RIVER GAUGES THROUGH SOUTHWEST LOWER MICHIGAN CONTINUE TO SHOW SIGNS
OF BEING AFFECTED BY ICE BUILD UP. IT IS ALSO EVIDENT THAT THE GRAND
RIVER AT ROBINSON TWP HAS A BIT MORE ICE FLOWING DOWNSTREAM THAN WAS
THE CASE YESTERDAY. THIS TREND WILL CONTINUE THROUGH THE WEEKEND UP
THROUGH AT LEAST TUESDAY...WHEN WE FINALLY SEE HIGH TEMPERATURES
RISE SLIGHTLY ABOVE FREEZING. LONG TERM FORECASTS SUGGEST WE MAY
EVEN SEE WARMER TEMPERATURES FOR THE FOLLOWING WEEKEND.
FLUCTUATIONS ARE STILL A POSSIBILITY TO MAKE NOTE OF THROUGH THE
SHORT TERM. RIVERS WILL NEED TO BE MONITORED CLOSELY IN THE EVENT
THAT THICKER ICE BEGINS TO DEVELOP.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR MIZ064-
071.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ037-
043-050-056.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR LMZ844>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...MEADE
AVIATION...OSTUNO
HYDROLOGY...JAM
MARINE...04Hazardous weather outlook, Feb 12, 9:27 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EST FRI FEB 12 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 927 PM EST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT TRAVEL CONDITIONS WILL REMAIN HAZARDOUS OVERNIGHT MAINLY WEST OF US 131. QUICK BURSTS OF SNOW AND BLOWING SNOW ARE EXPECTED WITH VISIBILITIES DROPPING TO A FEW CAR LENGTHS OR LESS. ADDITIONAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED NEAR THE LAKESHORE. STRONGER WINDS AND FALLING TEMPERATURES BEGINNING THIS EVENING WILL PRODUCE VERY COLD WIND CHILLS WITH TIMES TO FROSTBITE FROM EXPOSED SKIN DROPPING TO 30 MINUTES OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY SNOW WILL PERSIST ALONG LAKE MICHIGAN SATURDAY AND INTO SATURDAY NIGHT. THE HEAVIEST SNOW WILL FALL FROM HOLLAND SOUTH DOWN THE LAKESHORE. VERY COLD WIND CHILLS WILL CONTINUE SATURDAY. THIS WILL BE FOLLOWED BY A VERY COLD SUNDAY MORNING WITH LOW TEMPERATURES AROUND ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-131000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 927 PM EST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS AND HEAVY FREEZING SPRAY ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL REMAIN A HAZARD TO SMALLER CRAFT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE TJT 04
In the hours before
Local storm report, Feb 13, 12:49 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1249 AM EST SAT FEB 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW 3 S ALAMO 42.34N 85.71W
02/12/2016 M5.8 INCH KALAMAZOO MI PUBLIC
THIS WAS A 12 HOUR TOTAL FROM 9 AM THROUGH 9
PM.
&&
63Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.